MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-2-2-3D
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when the doctor put the sheath into the hub of the truselect microcatheter, the concerto coil came out and immediately formed a coil mesh.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There was no patient involvement.
 
Additional Manufacturer Narrative
H3: device received, analysis is progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that the coil "immediately formed a coil mesh" was not referring to premature detachment, and was referring to inserting into the microcatheter hub.The cause was not determined.The coil did not come out of the introducer sheath smoothly.A continuous saline flush administered and maintained as indicated in the ifu.There was no kink/damage observed to the coil or catheter.The catheter was not a medtronic product.The procedure was completed by replacing it with a new coil.The issue did not occur in the patient's body.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the concerto device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, a dispenser coil, and within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the introducer sheath was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The concerto implant coil pushwire was found to be bent within the introducer sheath at ~14.9cm from distal end.The concerto implant coil appeared to be stretched and damaged within the introducer sheath.In addition, the polypropylene filament was found to be intact with the detachable element.Testing/analysis (including sem reports): during testing, the concerto implant coil failed to advance outside of the introducer sheath.In addition, no further testing was performed due to the damaged condition of the implant coil.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub ¿was unable to be confirmed, as no microcatheter was returned for further assessment; however, the event could not be ruled out.The damage found to the concerto implant coil was found to be consistent with the reported microcatheter resistance.The only detailed information provided about the microcatheter was that ¿the device was a non-medtronic device (truselect microcatheter)¿; therefore, only compatibility to be determined.The concerto coil was found to be compatible with the truselect microcatheter as the minimal inner diameter of the catheter calls for 0.021"-(via an online source) and the concerto device recommended minimal microcatheter compatibility (in) is 0.0165¿.A few possible causes for coil resistance are but not limited to, incompatible catheter, damage during preparation, user advances coil against resistance, damage to coil due to excessive tightening of rhv, and catheter hub transition; however, the root cause for the ¿coil resistance¿ was unable to be determined.The customer¿s report of ¿coil shape-poor shape outside sheath¿ was confirmed.A possible cause for ¿coil shape-poor shape outside sheath¿ is implant coil damage.It is likely the reported failure was caused by the damaged implant coil.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22214575
Report Number2029214-2025-01390
Device Sequence Number20987602
Product Code KRD
UDI-Device Identifier00847536045071
UDI-Public(01)00847536045071(17)270823(10)B795812
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-2-2-3D
Device Catalogue NumberPV-2-2-3D
Device Lot NumberB795812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/19/2025
07/28/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/16/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown